MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING
Model Number H7493952820300
Medical Device Problem Codes Break (1069); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.(b)(4).
 
Event or Problem Description
It was reported that shaft break occurred.During the unpacking of a 3.00x20 mm promus premier¿ drug-eluting stent, the stent shaft broke when the device was removed from the packaging hoop.The device never entered the patient's body.The procedure was completed with the implantation of a 3.0x12 mm promus drug-eluting stent, deployed at 16 atmospheres for 8 seconds, followed by post-dilatation with a 3.5x8 mm nc quantum balloon catheter.No patient complications were reported and the patient's status was okay.
 
Additional Manufacturer Narrative
Device evaluated by mfr: promus premier mr us 3.00 x 20mm stent delivery system (sds) was returned for analysis.A visual examination of the stent found no issues on the stent.There were no signs of damage, stretching or lifting of the stent struts.The stent showed no signs of movement and was set equidistant between the proximal and distal markerbands.The crimped stent od (outer diameter) was measured and was within the maximum crimped stent profile.The bumper tip of the device was examined and no issues were noted.The balloon body was reviewed and no issues were noted with the overall balloon.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and tactile examination of the hypotube found multiple hypotube kinks.An examination of the shaft polymer extrusion found a break in the midshaft at approximately 5.8cm distal of the hypotube/midshaft bond.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is considered handling damage as the event occurred without direct patient contact.(b)(4).
 
Event or Problem Description
During the unpacking of a 3.00x20mm promus premier drug-eluting stent, the stent shaft broke when the device was removed from the packaging hoop.The device never entered the patient's body.The procedure was completed with the implantation of a 3.0x12mm promus drug-eluting stent, deployed at 16 atmospheres for 8 seconds, followed by post-dilatation with a 3.5x8mm nc quantum balloon catheter.No patient complications were reported and the patient's status was okay.

Brand Name
PROMUS PREMIER¿
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6296544
Report Number2134265-2017-00451
Device Sequence Number443074
Product Code NIQ
UDI-Device Identifier08714729844792
UDI-Public(01)08714729844792(17)20171113(10)19293035
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/13/2017
Device Model NumberH7493952820300
Device Catalogue Number39528-2030
Device Lot Number19293035
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/12/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/02/2017
Supplement Report FDA Received Date03/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR